Alert archive / Texas / Tornado Warnings in 1995
Tornado Warning 6, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 17, 1995, 2:01 PM CDT for Lipscomb County, Ochiltree County, Texas. It was in force for 29 min.
The area
The counties it named.
The facts
- Issued
- May 17, 1995, 2:01 PM CDT (19:01 UTC)
- Expired
- May 17, 1995, 2:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
Counties Lipscomb County, TX, Ochiltree County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 2063 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 171902 TORAMA TXC295-357-171930- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 201 PM CDT WED MAY 17 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 230 PM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATIONS... IN THE TEXAS PANHANDLE ...NORTHWESTERN LIPSCOMB COUNTY ...NORTHEASTERN OCHILTREE COUNTY AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NORTHEAST OF PERRYTON. A TORNADO HAS BEEN REPORTED NORTHEAST OF PERRYTON BY THE OCHILTREE SHERIFFS OFFICE. THIS STORM WAS MOVING NORTHEAST AT 30 MILES AN HOUR...AND WILL BE AFFECTING BOOKER WITHIN THE NEXT 15 MINUTES. IF YOU ARE AT SCHOOL OR ANOTHER TYPE OF OFFICE BUILDING...MOVE QUICKLY TO THE BASEMENT...INTERIOR HALL...STAIRWELL OR BATHROOM. DO NOT USE ELEVATORS AND KEEP AWAY FROM THE ENDS OF HALLWAYS. STAY AWAY FROM WINDOWS AND GLASS DOORWAYS. DO NOT SEEK SHEL\TER IN AUDITORIUMS AND GYMNASIUMS. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 17, 10:20 AM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, May 17, 10:20 AM CDT, 3 hours 41 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1015 AM CDT WED MAY 17 1995 GOING TO HAVE TO MAKE SOME CHANGES TO PREVIOUS PCKG. 14Z HAND SFC ANALYSIS DEPICTS 2 COLD FRONTS AFFECTING PNHDLS. THE FIRST ONE STRETCHES FROM CNTRL CO TO DHT TO S OF GAG TO S OF IRK. THE SECOND IS A PACIFIC COLD FRONT AND IS CURRENTLY AFFECTING EXTRM SERN TX PNHDL COUNTIES...BASICALLY FROM JUST E OF CDS SWD TO W OF SJT. SFC LOW BETWEEN GAG AND CDS. THE NRN FRONT IS MOVG INTO PNHDLS AHEAD OF SCHEDULE. NOT REAL SURE IF IT WILL PUSH THRU SRN TX PNHDL...OR HANG UP UNTIL SFC LOW/PAC CD FRONT EXIT REGION. TOUGH TO SAY AT THIS TIME. BEHIND NRN FRONT...CLDY SKIES AND MUCH COOLER AIR FILTERING DOWN. WRAPAROUND PRECIP FROM UPPER LEVEL LOW SEEN ON AMA 88D OVER UNION COUNTY TO SERN CO. PSBL SOME OF THIS MAY SNEAK INTO AT LEAST NWRN ZNS ...AND MAY HAVE TO ACCOUNT FOR THIS. PLAN ON LOWERING FIRST PD MAXES ACROSS NRN SECTIONS...ESPECIALLY OK PNHDL. OVER SRN TX PNHDL...MAY ACTUALLY NEED TO RAISE MAXES SOME AS TEMPS ARE ALREADY APCHG FCSTD VALUES. AS OF THIS WASNT ENUF...WITH THE NRN CD FRONT HAVING PENETRATED WELL S OF MODELS FCSTS...I WONDER IF THE WIND WILL BLOW INTO ADVISORY CRITERIA IN SRN TX PNHDL. AT THIS POINT I DOUBT IT. HOWEVER...ITS A BIT TOO EARLY TO DECIDE WHETHER TO CANCEL IT. SO WILL LET IT RIDE A LITTLE WHILE LONGER SINCE I AM NOT SURE WHAT THE FRONT JUST TO OUR NORTH IS GOING TO DO. WITH ALL CHANGES/ZN REGXROUPINGS BEING MADE...ZONES WILL BE FAIRLY LATE. .AMA...WIND ADVISORY THIS AFTERNOON FOR ZONES 011>020. .OK...NONE. ANDRADE
In the hours before
Special weather statement, May 17, 12:51 PM CDT, 1 hour 10 minutes before
OKZ001>003-TXZ001>026-180545- TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1249 PM CDT WED MAY 17 1995 SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY OR TONIGHT ACROS$S THE AREA. DRIER AIR HAS MOVED INTO THE AREA WHICH MAKE CONDITIONS UNFAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. SPOTTER ACTIVATION WILL NOT BE REQUIRED THIS AFTERNOON OR TONIGHT. RS
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:08 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 67 min |
| May 16, 8:04 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 41 min |
| May 17, 1:18 AM CDT | Severe Thunderstorm Warning | AMA | Parmer | 57 min |
| May 17, 1:40 AM CDT | Severe Thunderstorm Warning | AMA | Castro | 65 min |
| May 17, 1:55 AM CDT | Severe Thunderstorm Warning | AMA | Swisher | 65 min |
| May 17, 2:18 AM CDT | Severe Thunderstorm Warning | AMA | Randall | 57 min |
| May 17, 2:26 AM CDT | Severe Thunderstorm Warning | AMA | Potter | 64 min |
| May 17, 2:35 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 55 min |
| May 17, 2:38 AM CDT | Severe Thunderstorm Warning | AMA | Carson | 67 min |
| May 17, 2:48 AM CDT | Tornado Warning | AMA | Armstrong | 42 min |
| May 17, 3:06 AM CDT | Severe Thunderstorm Warning | AMA | Randall, Swisher | 54 min |
| May 17, 3:14 AM CDT | Severe Thunderstorm Warning | AMA | Gray | 52 min |
| May 17, 3:28 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 25 min |
Nearby
Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.